Calcium supplements have no interaction with Warfarin

Dear Ask The Doctor:  Can taking calcicum supplements interfer with my a-fib and my warfarin. I have increased my calcicum dose and I having more a-fib and my warfarin has been over 4. Doctor just put me on Multaq & CoregCR.
 
Dear Patient:  Warfarin interacts with many drugs both prescribed and over the counter remedies and certain foods; however I am not aware of any interaction between calcium supplements and warfarin, with no known effects on INR levels. Low calcium levels in the blood can increase the risk of heart rhythm abnormalities and atrial fibrillation, but there is no evidence to suggest that taking calcium supplements affects your risk of developing an abnormal heart rhythm or atrial fibrillation. There may be another reason that your INR levels are high and I would advise regular checking with your family doctor, until these levels return to normal.

Please login or signup to post comments!

SEARCH: